Jump to content


Biomarker for Diffuse Scleroderma skin has been discovered!


Photo

Question About 2 Medications


  • Please log in to reply
7 replies to this topic

#1 Purr

Purr

    Silver Member

  • Members
  • PipPipPipPip
  • 264 posts
  • Location:Kokomo IN

Posted 21 August 2008 - 10:33 AM

I just got home from seeing my Rheumatologist. The raynauds has been flaring up more frequently and my sore, burning feet and lower legs are getting worse.
She prescribed Nitro-Dur 0.1mg patches (12 hour on (morning) and 12 off (night)) for the raynauds. For the feet and lower legs she prescribed neurontin 300 mg at bedtime. It seems like I've read about both meds on this forum. What side effects have been experienced when starting these meds? I'm also having some minor breathing issues which she thinks is due to anxiety, but wants me to see my Pulmonary Dr. to be safe.

Great day for a drive. It takes 1 hour and 15 minute to get to the rheumatologist's office. Lots of beautiful scenery.

And also on the bright side, my blood work continues to be normal where the polymyositis is concerned :) !!!

Cheers,
Christy
Love makes the world go around!

#2 smac0719

smac0719

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 377 posts
  • Location:Tampa, FL

Posted 21 August 2008 - 03:20 PM

Purr,
I took neurontin after a bout with bell's palsy. I took it in relatively small doses a couple of times a day. It did interfere with my cognitive skills but hopefully since you are taking it at night you won't experience that effect. I had a friend who took it in high doses who became addicted (2400mg) daily but I don't think you'll have that worry at 300mg. I got up to 900mg and didn't have that problem. Best wishes and glad your appointment was otherwise uneventful.
I may have Scleroderma, but Scleroderma doesn't have me!

#3 JJ-Knitter

JJ-Knitter

    Silver Member

  • Members
  • PipPipPipPip
  • 105 posts

Posted 21 August 2008 - 04:46 PM

Christy,

I was on neurontin for a while when the only diagnosis I had was fibromyalgia. It did help with the fibro pain and seemed to help with the nerve pain I had on the surface of my legs. The only side effect I had with it was weight gain, but that was significant - 25 lbs in a month. At that rate, I just couldn't stay on it.

Good luck with the new meds. Hope they help with no side effects.

Cheery-bye!

JJ

#4 canon

canon

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 312 posts

Posted 21 August 2008 - 04:47 PM

Hi Christy,

Sorry your drive is so long!! I hope she/he is a wonderful rheumatologist. Also sorry you are having so much pain. As for side effects of what the rheumatologist gave you, the nitro patches can sometimes make you feel dizzy and sometimes your blood pressure can be lower than normal. The neurontin can make you very sleepy. Did she suggest that you to take the neurontin at bedtime? You might want to give her a call to verify when you should take it.

Sometimes using internet searches (web md) can give you drug information. I just type in the drug name and some good information comes up usually. Hope that helps.

Feel better

Canon
A happy heart is good medicine.

#5 Purr

Purr

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 264 posts
  • Location:Kokomo IN

Posted 22 August 2008 - 03:40 AM

Thank you everyone, for the information. I did look up the the meds on the internet, but just wanted to see what others on the forum had to say.

SMAC, my cognitive skills haven't been all that great lately anyway :lol: .

JJ, does the neurontin increase the appetite? Is that why there is possible weight gain? I'd like to keep my weight right where it is.

Canon, yes, I'm only suppose to take the neurontin at bedtime. Sure glad no one mentioned anything about nausea as a side effect. I hate that!!!! :P

Today I'm just sore from driving that far. I remember when (oh boy) it was nothing for me to drive 2 or 3 hours to Michigan and back on the same day.

Take care,
Christy
Love makes the world go around!

#6 JJ-Knitter

JJ-Knitter

    Silver Member

  • Members
  • PipPipPipPip
  • 105 posts

Posted 22 August 2008 - 07:14 AM

Hey Christy,

No, the neurontin didn't increase my appetite any - the weight just magically appeared. I was having really awful GERD then and had to be really careful about what, when, and how much I ate. The weight gain stopped when I came off the neurontin and the extra pounds disappeared fairly quickly.

Driving - I hear you on the after-effects of anything but a short drive. I used to love to drive~ Now, even a half hour and my hands especially get so sore I really have to want to go somewhere badly before I'll drive. Not so bad with the gas prices, I guess! :P

JJ

#7 Peggy

Peggy

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 635 posts
  • Location:Minnesota

Posted 22 August 2008 - 10:10 AM

I took neurotin at the beginning for my peripheral neuropathy, which was one of the first ailments before I was finally diagnosed with sclero. My husband ended up calling it my "stupid" pills as he really noticed a difference in my cognitive thinking. I really think that it was more from the disease itself as I no longer take the neurotin but still have the cognitive difficulty. It did help with the neuropathy and the break-out nerve pain I had and then the doctor eventually ended up changing me to Lyrica.

Warm hugs,

Peggy

#8 Purr

Purr

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 264 posts
  • Location:Kokomo IN

Posted 23 August 2008 - 10:02 AM

No one has mentioned the Nitro-Dur patches. Has or does anybody use anything similar? I haven't tried them out yet. Starting 2 new meds at once is scary :blink: .

Hope everyone is having a good day. I went out to eat with a friend before it got too hot. It's 92 degrees here right now.

Christy
Love makes the world go around!